# SDR WVBA2001054

- Difficulty date: December 17, 2001
- Submitted: December 26, 2001
- Operation: Air carrier
- Aircraft: N42WP
- Make and model: Piper PA-31-350
- Aircraft serial: 318252038
- Engine: Lyc TIO540J2BD
- System (JASC): 2750 · Trailing Edge Flap Control System
- Part: Control Cable
- Part number: 64126
- Part serial: 911087
- Condition: Failed
- Location: Te Flaps
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING MAINTENANCE FOR RIGGING, THE SYSTEM WAS BEING CHECKED FOR FUNCTION.  THE RIGHT FLAP WOULD NOT DRIVE DOWN.  THE TECH THEN REMOVED THE CABLE ENDS AT THE MOTOR AND FOUND THE RIGHT CABLE COULD BE EXTRACTED FOR SEVERAL INCHES.  THE TRANSMISSION END ON THE RIGHT SIDE WAS REMOVED AND IT WAS DISCOVERED THAT THE SHAFT ON THE DRIVE COUPLING HAD FAILED.  IT APPEARED THAT IT HAD WORN FROM CONTACT WITH THE CABLE HOUSING.  THE CABLE WAS REMOVED AND WILL BE REPLACED.  IT WAS SUGGESTED THAT DURING FLAP CABLE INSTALLATION, SHARP BENDING OF THE CABLE BE AVOIDED.  TO PREVENT DRIVE LINK INSIDE CABLE FROM BEING BENT AND CAUSING CHAFFING.  NOTE:  THE ASYMMETRY SYSTEM DID WORK.
